Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 28, NWS Tulsa, OK

November 4, 1994Crawford County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Nov 4, 1994, 11:42 AM CST for Crawford County, Arkansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 1994, 11:42 AM CST (17:42 UTC)
Expired
Nov 4, 1994, 6:30 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Crawford County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 5.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 041743
FFWTUL
ARC033-050030-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CST FRI NOV 4 1994

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  630 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS......

IN WEST ARKANSAS

   ...CRAWFORD COUNTY

AT 1115 AM CST...THE WATER LEVEL AT TURNER BEND HAD JUMPED TO
7 FEET...A RISE OF 4.5 FEET IN 2 HOURS.

RAPID RISES WILL MOVE DOWNSTREAM TO THE MULBERRY RIVER WITH A
MATTER OF 1 TO 3 HOURS.  HUNTERS..CAMPERS...AND OTHERS IN THE
BOTTOMS ALONG THE MULBERRY RIVER NEED TO EVACUATE.

REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 10:25 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 4, 10:25 AM CST, 1 hour 17 minutes before
FPUS3 KTUL 041624
AFDTUL

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CST FRI NOV 4 1994

NUMEROUS BOUNDARIES ACROSS THE AREA THIS MORNING BUT APPEARS MAIN SURGE
OF COLDER AIR WITH INCREASING NORTH WINDS IS ABOUT HALFWAY THROUGH
OSAGE COUNTY INTO PAWNEE COUNTY ATTM. STRONG PRESSURE RISES NOTED
BEHIND THIS SURGE ON THE 15Z SFC MAP BUT A QUICK CHECK OF 16Z SFC OBS
AT PNC/ICT/EMP INDICATE PRESSURES NOW STEADY OR EVEN SLOWLY FALLING SO
EXPECT THIS BOUNDARY TO SLOW DRAMATICALLY OR STALL IN NE OK THIS
AFTERNOON.

MAIN PRECIP AREA SPREADING NORTH ATTM WITH UNBELIEVABLY WARM AND
UNSTABLE CONDITIONS FOR NOVEMBER SOUTH OF THE PRECIP AREA IN SE OK.
HIGH MOISTURE CONVERGENCE ACROSS SE OK AS WELL AND EXPECT MOST NUMEROUS
SEVERE TSTMS TO BE IN SE OK WITH ONLY ISOLATED SEVERE POSSIBLE IN NE
OK WITH LARGE HAIL THE MAIN THREAT IN NE OK ESPCIALLY LATER THIS
AFTERNOON AND TONIGHT AS LOW LEVEL WINDS BACK AHEAD OF THE STRONG UPPER
SYSTEM APPRAOCHING THE AREA ENHANCING ISENTROPIC LIFTING OVER THE
SHALLOW FRONTAL INVERSION. STILL LOOKS LIKE GOOD POTENTIAL FOR ROTATING
STORMS IN SE OK PER NEW TORNADO WATCH FROM SELS.

WILL MAKE SOME CHANGES TO THE FIRST PERIOD OF THE FCST BASED ON CURRENT
TRENDS...MAINLY TO UP POPS IN SOME AREAS AND ADJUST TEMPS DOWN IN NE OK
AND UP IN SE OK. FFA AREA LOOKS GOOD ATTM AND WILL LEAVE AS IS.

.TUL...FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR ZONES 56>58 AND
       60>77.

PLATE

In the hours before

Special weather statement, Nov 4, 6:10 AM CST, 5 hours 32 minutes before
OKZ054>077-041900-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
610 AM CST FRI NOV 4 1994

...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA
   FOR TODAY AND TONIGHT...

A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY
TONIGHT ACROSS SOUTHEASTERN OKLAHOMA...ALONG AND SOUTH OF A LINE
FROM HENRYETTA TO MUSKOGEE TO STILLWELL.  ACROSS NORTHEASTERN
OKLAHOMA TO THE NORTH OF THIS LINE...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT.

A COLD FRONT HAS BECOME NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA
FROM NEAR BARTLESVILLE TO STILLWATER.  MOIST UNSTABLE AIR EXISTS
ALONG AND SOUTH OF THE FRONT...WHERE DEW POINTS ARE IN THE UPPER
60S TO LOWER 70S.  THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY
SOUTHWARD TODAY.

MEANWHILE...A STRONG STORM SYSTEM OVER THE SOUTHWESTERN STATES WILL
APPROACH OKLAHOMA LATER TODAY AND TONIGHT.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT THIS MORNING...WHILE MORE
WIDESPREAD ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING.  THE
THUNDERSTORMS THAT DEVELOP ALONG AND SOUTH OF THE FRONT WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.  STRONG
WIND SHEAR ABOVE THE GROUND MAY LEAD TO ISOLATED TORNADOES IN THE
MODERATE RISK AREA.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL EXISTS FOR
FLOODING ACROSS EASTERN OKLAHOMA.  THUNDERSTORMS THAT OCCURRED
DURING THE PAST 24 HOURS PRODUCED 1 TO 3 INCHES OF RAIN ACROSS MUCH
OF EASTERN AND SOUTHEASTERN OKLAHOMA WITH LOCALLY HEAVIER AMOUNTS.
ADDITIONAL RAINFALL TODAY AND TONIGHT FROM THUNDERSTORMS MAY TOTAL
1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS.  THIS MAY RESULT IN
FLOODING.  AS A RESULT OF THIS THREAT...A FLASH FLOOD WATCH WILL BE
IN EFFECT FOR MOST OF EASTERN OKLAHOMA TODAY AND TONIGHT.

CIVIL DEFENSE AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT TO
LOCAL WEATHER CONDITIONS AS WELL AS LATER STATEMENTS AND POSSIBLE
WATCHES FROM THE NATIONAL WEATHER SERVICE...AND BE READY FOR
ACTIVATION AT ANY TIME TODAY OR TONIGHT.

PW
Special weather statement, Nov 4, 6:12 AM CST, 5 hours 30 minutes before
OKZ054>077-041900-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
610 AM CST FRI NOV 4 1994

...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA
   FOR TODAY AND TONIGHT...

A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY
TONIGHT ACROSS SOUTHEASTERN OKLAHOMA...ALONG AND SOUTH OF A LINE
FROM HENRYETTA TO MUSKOGEE TO STILLWELL.  ACROSS NORTHEASTERN
OKLAHOMA TO THE NORTH OF THIS LINE...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT.

A COLD FRONT HAS BECOME NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA
FROM NEAR BARTLESVILLE TO STILLWATER.  MOIST UNSTABLE AIR EXISTS
ALONG AND SOUTH OF THE FRONT...WHERE DEW POINTS ARE IN THE UPPER
60S TO LOWER 70S.  THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY
SOUTHWARD TODAY.

MEANWHILE...A STRONG STORM SYSTEM OVER THE SOUTHWESTERN STATES WILL
APPROACH OKLAHOMA LATER TODAY AND TONIGHT.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT THIS MORNING...WHILE MORE
WIDESPREAD ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING.  THE
THUNDERSTORMS THAT DEVELOP ALONG AND SOUTH OF THE FRONT WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.  STRONG
WIND SHEAR ABOVE THE GROUND MAY LEAD TO ISOLATED TORNADOES IN THE
MODERATE RISK AREA.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL EXISTS FOR
FLOODING ACROSS EASTERN OKLAHOMA.  THUNDERSTORMS THAT OCCURRED
DURING THE PAST 24 HOURS PRODUCED 1 TO 3 INCHES OF RAIN ACROSS MUCH
OF EASTERN AND SOUTHEASTERN OKLAHOMA WITH LOCALLY HEAVIER AMOUNTS.
ADDITIONAL RAINFALL TODAY AND TONIGHT FROM THUNDERSTORMS MAY TOTAL
1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS.  THIS MAY RESULT IN
FLOODING.  AS A RESULT OF THIS THREAT...A FLASH FLOOD WATCH WILL BE
IN EFFECT FOR MOST OF EASTERN OKLAHOMA TODAY AND TONIGHT.

CIVIL DEFENSE AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT TO
LOCAL WEATHER CONDITIONS AS WELL AS LATER STATEMENTS AND POSSIBLE
WATCHES FROM THE NATIONAL WEATHER SERVICE...AND BE READY FOR
ACTIVATION AT ANY TIME TODAY OR TONIGHT.

PW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:19 PM CSTSevere Thunderstorm WarningTSASebastian41 min
Nov 3, 8:23 PM CSTSevere Thunderstorm WarningTSASebastian52 min
Nov 4, 2:17 PM CSTFlash Flood WarningTSASebastian4 hr

Nearby

Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.